Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 10, NWS Houston/Galveston, TX

January 9, 2022Harris County, Liberty County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jan 9, 2022, 1:16 AM CST for Harris County, Liberty County, Montgomery County, Texas. It was in force for 28 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 9, 2022, 1:16 AM CST (07:16 UTC)
Expired
Jan 9, 2022, 1:44 AM CST
In force
28 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Harris County, TX, Liberty County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 63 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 9, 1:17 AM CSTTORNADO2 Ssw Humble, TXCORRECTS PREVIOUS TORNADO REPORT FROM 2 SSW HUMBLE FROM 217AM TO 117 AM. SEVERAL LARGE TREES UPROOTED IN NORTH HOLLOW ESTATES SUBDIVISION. SURVEYED BY EMC.
Jan 9, 1:19 AM CSTTORNADOHumble, TXCORRECTS PREVIOUS TORNADO REPORT FROM HUMBLE 219AM TO 119AM. TORNADO TRACKED FROM WOODED AREA ACROSS THE CITY OF HUMBLE WITH DAMAGE TO TREES AND A COUPLE OF STRUCTURES. VANS WERE FLIPPED IN A CHURCH PARKING LOT. ONE RETAIL BUILDING WAS DESTROYED WITH LOSS OF R
Jan 9, 1:20 AM CSTTSTM WND DMGHumble, TXWIRES AND LIGHT POLES DOWNED. SOME BUSINESSES DAMAGED.
Jan 9, 1:25 AM CSTTORNADO3 Ne Humble, TXCORRECTS PREVIOUS TORNADO REPORT FROM 3 NE HUMBLE FROM 225AM TO 125AM. KINGWOOD TORNADO: SEVERAL LARGE TREES UPROOTED OR WITH TRUNKS SNAPPED, A FEW ON STRUCTURES. MOST SIGNIFICANT DAMAGE ALONG PALMETTO LN AND HAMBLEN RD NEAR ITS INTERSECTION WITH RED BUD LANE.
Jan 9, 1:29 AM CSTTSTM WND DMGKingwood, TXNUMEROUS TREES DOWN.
Jan 9, 1:30 AM CSTTSTM WND DMG3 Wsw Kingwood, TXTREES DOWNED ON TOP OF HOUSES NEAR FOSTER ELEMENTARY SCHOOL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2022-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2022-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

544 
WFUS54 KHGX 090716
TORHGX
TXC201-291-339-090800-
/O.NEW.KHGX.TO.W.0010.220109T0716Z-220109T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
116 AM CST Sun Jan 9 2022

The National Weather Service in League City has issued a

* Tornado Warning for...
  Southeastern Montgomery County in southeastern Texas...
  West central Liberty County in southeastern Texas...
  Northeastern Harris County in southeastern Texas...

* Until 200 AM CST.
    
* At 116 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Humble, moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Atascocita around 135 AM CST.
  Kingwood around 145 AM CST.
  Lake Houston around 150 AM CST.
  Woodbranch around 155 AM CST.
  Patton Village and Roman Forest around 200 AM CST.

Other locations impacted by this tornadic thunderstorm include
Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2993 9527 2999 9533 3021 9515 3006 9503
TIME...MOT...LOC 0716Z 226DEG 18KT 2998 9527 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
2 follow-up statements
997 
WWUS54 KHGX 090733
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
133 AM CST Sun Jan 9 2022

TXC201-291-339-090800-
/O.CON.KHGX.TO.W.0010.000000T0000Z-220109T0800Z/
Montgomery TX-Liberty TX-Harris TX-
133 AM CST Sun Jan 9 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTHEASTERN MONTGOMERY...WEST CENTRAL LIBERTY AND NORTH CENTRAL
HARRIS COUNTIES...
    
At 131 AM CST, a severe thunderstorm capable of producing a tornado 
was located just north of Kingwood, moving northeast at 30 mph. 
Another weak circulation was developing about 2 miles west of Humble 
that is being monitored.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Woodbranch around 145 AM CST.
  Patton Village and Roman Forest around 150 AM CST.

Other locations impacted by this tornadic thunderstorm include
Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2994 9528 2999 9533 3021 9515 3011 9507
TIME...MOT...LOC 0731Z 203DEG 27KT 3008 9521 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
415 
WWUS54 KHGX 090744
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
144 AM CST Sun Jan 9 2022

TXC201-291-339-090754-
/O.CAN.KHGX.TO.W.0010.000000T0000Z-220109T0800Z/
Montgomery TX-Liberty TX-Harris TX-
144 AM CST Sun Jan 9 2022

...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY...WEST CENTRAL
LIBERTY AND NORTH CENTRAL HARRIS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 2994 9528 2999 9533 3021 9515 3011 9507
TIME...MOT...LOC 0743Z 226DEG 18KT 3013 9516 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jan 9, 12:17 AM CST, 59 minutes earlier.

Area forecast discussion, Jan 9, 12:17 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 AM CST Sun Jan 9 2022

.PREV DISCUSSION... /ISSUED 1037 PM CST Sat Jan 8 2022/

A slow east-southeast moving surface boundary will provide
somewhat of a focusing mechanism for showers and thunderstorms
overnight...mainly locations east of a Madisonville to Matagorda
Bay line.

Conditions are such that the stronger cells may produce:
- an isolated tornado or two
- 30-60 mph wind gusts
- localized heavy rainfall in a short time period

Precise locations as to where the heaviest amounts fall is
unclear. Some may see 1/4" where locations 10-20 miles away could
see some 2-4" pockets. The primary hazard for the vast majority of
the area will be street flooding with any rain rates above
2"/hour.

One exception, however, will be northern Liberty and extreme southern Polk
Counties where radar estimates 4-10" of rainfall earlier today.
This particular area will be most prone to runoff and flash
flooding with any additional moderate to heavy rain.

Cold front is expected to move into northern parts of the area
Sunday morning and off the coast in the late afternoon and early
evening hours.  47

&&

.AVIATION [06Z TAF Issuance]...

This last line of storms should finally move east of our terminals
in the next couple of hours. Strong gusty winds/heavy rainfall are
going to accompany these thunderstorms. MVFR/IFR ceilings combined
with the possibility of patchy fog should persist through sunrise.
Models are coming in a little faster with the passage of this next
cold front - over our northern counties just after sunrise and at/
just off the coast around noon. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      58  66  43  58  35 /  20   0   0   0   0
Houston (IAH)              66  74  47  59  39 /  70  40  10  10   0
Galveston (GLS)            68  73  51  61  49 /  50  50  10  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until midnight CST tonight for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

GM...Small Craft Advisory until 9 AM CST Sunday for the following
     zones: Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

In the hours before

Special weather statement, Jan 8, 11:12 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1112 PM CST Sat Jan 8 2022

TXZ199-213-090545-
Inland Harris TX-Montgomery TX-
1112 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of south central
Montgomery and north central Harris Counties through 1145 PM CST...

At 1111 PM CST, Doppler radar was tracking a strong thunderstorm
over Willowbrook, or near Jersey Village, moving northeast at 15
mph. Weak rotation was noted with this storm. A severe thunderstorm
or tornado warning may be required with further intensification.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Tomball, Spring, The Woodlands, Splashtown, Willowbrook, Hooks
Airport and Greater Inwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 2989 9553 2992 9565 3018 9561 3007 9532
TIME...MOT...LOC 0511Z 205DEG 12KT 2995 9557

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 8, 11:14 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1114 PM CST Sat Jan 8 2022

TXZ213-227-090545-
Inland Harris TX-Fort Bend TX-
1114 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of north central Fort
Bend and central Harris Counties through 1145 PM CST...

At 1114 PM CST, Doppler radar was tracking a strong thunderstorm
over Four Corners, or over Mission Bend, moving northeast at 35 mph.
Weak rotation was noted with this storm. A severe thunderstorm or
tornado warning may be required with further intensification.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Northern Sugar Land, Jersey Village, Hunters Creek Village, Bunker
Hill Village, Piney Point Village, Town West, Northside / Northline,
Spring Branch North, Eldridge / West Oaks, Spring Branch West,
Addicks Park Ten, Spring Valley, Mission Bend, northwestern Greater
Heights, Pecan Grove, northwestern Memorial Park, Hedwig Village,
Hilshire Village, Spring Branch East and Spring Branch Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 2961 9567 2967 9579 3001 9559 2985 9534
TIME...MOT...LOC 0514Z 216DEG 29KT 2967 9570

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Special weather statement, Jan 8, 11:36 PM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1136 PM CST Sat Jan 8 2022

TXZ199-090600-
Montgomery TX-
1136 PM CST Sat Jan 8 2022

...A strong thunderstorm will impact portions of southeastern
Montgomery County through MIDNIGHT CST...

At 1134 PM CST, Doppler radar was tracking a strong thunderstorm
over Splashtown, or near Spring, moving northeast at 25 mph. There
is some weak rotation with this storm and will continue to be
monitored.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eastern Conroe, The Woodlands, Oak Ridge North, Shenandoah, Cut And
Shoot, Woodloch, The Woodlands Pavillion, Porter Heights and Chateau
Woods.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for southeastern
Texas.

&&

LAT...LON 3008 9533 3009 9536 3009 9538 3010 9540
      3012 9541 3012 9544 3015 9551 3039 9545
      3027 9518
TIME...MOT...LOC 0534Z 207DEG 23KT 3009 9547

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jan 9, 12:39 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1239 AM CST SUN JAN 9 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     MONTGOMERY              30.39N 95.70W
01/08/2022                   MONTGOMERY         TX   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWNED AROUND THE CITY.

0930 PM     TSTM WND DMG     1 E MONTGOMERY          30.39N 95.69W
01/08/2022                   MONTGOMERY         TX   EMERGENCY MNGR

            ROOF DAMAGED AT RANSOMS STEAKHOUSE.

0932 PM     TSTM WND DMG     1 ENE MONTGOMERY        30.39N 95.69W
01/08/2022                   MONTGOMERY         TX   EMERGENCY MNGR

            HOUSES UNDER CONSTRUCTION COLLAPSED IN THE
            BUFFALO SPRINGS @ ABNER NEIGHBORHOOD.

&&
Special weather statement, Jan 9, 12:40 AM CST, 36 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1240 AM CST Sun Jan 9 2022

TXZ164-179-090715-
Polk TX-Trinity TX-
1240 AM CST Sun Jan 9 2022

...A strong thunderstorm will impact portions of eastern Trinity and
central Polk Counties through 115 AM CST...

At 1239 AM CST, Doppler radar was tracking a strong thunderstorm near
Seven Oaks, or 8 miles north of Livingston, moving northeast at 25
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corrigan, Seven Oaks, Leggett and Moscow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 9488 3080 9506 3106 9494 3091 9463
TIME...MOT...LOC 0639Z 206DEG 22KT 3084 9493

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jan 9, 12:46 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1246 AM CST Sun Jan 9 2022

TXZ213-090730-
Inland Harris TX-
1246 AM CST Sun Jan 9 2022

...Strong thunderstorms will impact portions of central Harris County
through 130 AM CST...

At 1239 AM CST, Doppler radar was tracking training strong
thunderstorms along a line extending from Bush Intercontinental
Airport to near Mission Bend. Movement was northeast at 20 mph. We
are still monitoring weak rotation within some segments along this
line.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Humble, Hunters Creek Village, Bunker Hill Village, Piney Point
Village, Aldine, Northside / Northline, Spring Branch North, Greater
Greenspoint, Spring Branch West, Greater Heights, Spring Valley,
western Memorial Park, Afton Oaks / River Oaks Area, southeastern
Eldridge / West Oaks, Mission Bend, Near Northside Houston,
southeastern Addicks Park Ten, Hedwig Village, Hilshire Village and
Spring Branch East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2997 9522 2965 9554 2972 9567 2996 9542
TIME...MOT...LOC 0639Z 234DEG 18KT 3000 9530 2984 9547

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:01 PM CSTTornado WarningHGXLiberty29 min
Jan 8, 6:20 PM CSTFlash Flood WarningHGXLiberty115 min
Jan 8, 6:31 PM CSTTornado WarningHGXLiberty29 min
Jan 8, 8:31 PM CSTAreal Flood AdvisoryHGXLiberty, Polk119 min
Jan 8, 9:11 PM CSTSpecial Weather StatementHGXMontgomery34 min
Jan 8, 9:52 PM CSTSpecial Weather StatementHGXWalker23 min
Jan 8, 10:04 PM CSTAreal Flood AdvisoryHGXPolk, San Jacinto56 min
Jan 8, 10:47 PM CSTSpecial Weather StatementHGXWalker28 min
Jan 8, 11:09 PM CSTFlash Flood WarningHGXLiberty, Polk5 hr
Jan 8, 11:12 PM CSTSpecial Weather StatementHGXHarris33 min
Jan 8, 11:14 PM CSTSpecial Weather StatementHGXHarris31 min
Jan 8, 11:20 PM CSTTornado WarningHGXFort Bend, Harris, Montgomery25 min
Jan 8, 11:36 PM CSTSpecial Weather StatementHGXMontgomery24 min
Jan 8, 11:44 PM CSTTornado WarningHGXHarris31 min
Jan 9, 12:01 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto29 min
Jan 9, 12:02 AM CSTFlash Flood WarningHGXHarris3 hr
Jan 9, 12:16 AM CSTSevere Thunderstorm WarningHGXHarris29 min
Jan 9, 12:26 AM CSTFlash Flood WarningHGXHarris2 hr
Jan 9, 12:26 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, San Jacinto21 min
Jan 9, 12:33 AM CSTRiver Flood WarningHGXHarris3 hr
Jan 9, 12:38 AM CSTRiver Flood WarningHGXHardin, Liberty, Polk30 hr
Jan 9, 12:40 AM CSTSpecial Weather StatementHGXPolk35 min
Jan 9, 12:46 AM CSTSpecial Weather StatementHGXHarris44 min
Jan 9, 1:26 AM CSTFlash Flood WarningHGXHarris, Montgomery2 hr
Jan 9, 1:53 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty22 min
Jan 9, 2:15 AM CSTSevere Thunderstorm WarningHGXLiberty45 min
Jan 9, 2:52 AM CSTAreal Flood WarningHGXHarris, Montgomery83 min
Jan 9, 3:20 AM CSTSpecial Weather StatementHGXLiberty25 min
Jan 9, 4:05 AM CSTAreal Flood WarningHGXLiberty, Polk, San Jacinto4 hr
Jan 9, 4:21 AM CSTRip Current StatementHGXBrazoria, Galveston, Matagorda14 hr
Jan 9, 4:21 AM CSTSmall Craft AdvisoryHGX59 hr

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.